| Model Number |
G48373 |
| Medical Device Problem Codes |
Structural Problem (2506); Device Tipped Over (2589)
| Health Effect - Clinical Code |
Perforation of Vessels (2135)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Non-healthcare professional.An additional medwatch report will be sent when the investigation is complete.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Patient allegedly received two implants on (b)(6) 2012 via the right common femoral vein due to deep vein thrombosis.The patient alleges tilt and vena cava perforation.The patient further alleges four prongs perforated the inferior vena cava (ivc), 5 degree tilt right to left, and 3 degree tilt anterior posterior.(b)(6) 2017, per a report from computed tomography; positive for caval perforation.Superior extent of filter is at the superior l2 vertebral body.Inferior extent mid l3 vertebral body.Four prongs have perforated the ivc.Maximum distance prong perforated is 4mm.Coronal images show 5-degree tilt right-to-left.Sagittal images show 30degree tilt anterior-posterior.Diameter of ivc directly above is 19mm x 11mm.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.The following fields were updated per investigation information received: annex g, annex b, annex c, annex d, and h6.Investigation: the following allegations have been investigated: vena cava (vc) perforation, tilt.The reported allegations have been further investigated based on the information provided to date.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: vascular trauma, vena cava perforation, vena cava penetration.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Excessive filter tilt may contribute to difficult or failed retrieval; vena cava wall penetration/perforation; and (or) result in loss of filter efficiency.Potential adverse events that may occur include, but are not limited to, the following: unacceptable filter tilt.(b)(4) devices in lot.No relevant notes on work order.The product is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional event information has been provided at this time.
Additional Manufacturer Narrative
Investigation: investigation is reopened due to additional information provided.Per quality engineering review, the additional information provided for this complaint does not change the previous investigation conclusion.Therefore, no new investigation activities will be conducted at this time.20 devices in lot.No relevant notes on work order.The product is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications, and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional event information has been provided at this time.